Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Suffer severe swelling of feet and lower legs. Take Tenoretic and prozac. Taking Mobic for knee arthritis. Help?

Dec 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I think I may have a condition called lipoedema affecting my legs. I have unremitting severe swelling of my feet and lower legs without pitting edema. This does increase with dependent activities; however, never completely resolves. Even at the most reduced amount of swelling I cannot wear shoes I wore just 4 months ago, and I'm talking clogs. I am 61 years old, weighed 328 lb at my last office visit 3 months ago, and take Tenoretic 50 for mild hypertension, Prozac for anxiety/panic disorder, Mobic for severe knee arthritis and Zyrtec for allergies. I do have an appointment with my M.D. at the end of August (first available), but I want to know if there is anything else I can do (or not do) to help with this in the meantime. Thank you for your help.
Posted Wed, 7 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. Nsah Bernard 2 hours later

Thanks for posting on XXXXXXX

To start with you will need to know that lipoedema is a chronic disorder of the adipose tissue generally affecting the legs, which causes the legs, and sometimes the arms, but not the feet, to accumulate fatty tissue. It is different from pitting edema due to heart failure or kidney failure or other leg swellings. If you confirm that you are actually having lipoedema, then there might be a variety of home-care you can attempt to remedy before you see your MD.
You may try wearing a custom-fitted compression garments usually stockings and sometimes biker shorts (this is more effective after going through manual lymphatic drainage and bandaging by a lymphedema therapist). There is currently no known uniform procedure to cure lipedema. It is, however, successfully managed through a variety of consistently applied techniques to improve the health of the legs and prevent the condition from returning in more difficult to manage levels. You will need to reduce dietary sodium intake, do frequent, gentle exercise to promote circulation in the legs, such as rebound exercise, and then you may see your doctor on appointment date.

Hope this helps and wish you the best.
Please feel free to ask any more questions.
Dr. Nsah
Above answer was peer-reviewed by
Follow-up: Suffer severe swelling of feet and lower legs. Take Tenoretic and prozac. Taking Mobic for knee arthritis. Help? 52 minutes later
Thank you for your quick response, Dr. Nsah.

What are rebound exercises? Also how long should manual lymphatic drainage massage be performed to be effective but not overdoing it?
Answered by Dr. Nsah Bernard 20 hours later

You are welcome,

Rebounding strengthens your entire body and promotes lymphatic circulation and detoxification. You will need to get an exercise tutor or see a physical therapist to help you with adapting to an appropriate rebound exercise.
Well lymphatic drainage should absolutely be done by an expert/therapist. There is no fix amount of time needed for the drainage to be effective as it depends on effectiveness of treatment. You will need to exercise a little patience for the drainage to work.
In the mean time, you will need to see a doctor who can take a closer look at your situation.
Hope this helps further.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor